Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 42, NWS Newport/Morehead City, NC

April 15, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 15, 2021, 5:18 AM EDT. It took effect at Apr 16, 2021, 1:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2021, 5:18 AM EDT (09:18 UTC)
In effect from
Apr 16, 2021, 1:00 AM EDT
Expired
Apr 16, 2021, 2:00 PM EDT
In force
13 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

707 
WHUS72 KMHX 150918
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
518 AM EDT Thu Apr 15 2021

AMZ150-152130-
/O.NEW.KMHX.SC.Y.0042.210416T0500Z-210416T1200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
518 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kts and 
  seas 4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 1 AM to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-152130-
/O.EXT.KMHX.SC.Y.0041.000000T0000Z-210416T1200Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
518 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...West winds 15 to 25 kt and seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-152130-
/O.EXT.KMHX.SC.Y.0041.000000T0000Z-210416T1600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
518 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
630 
WHUS72 KMHX 151139
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
739 AM EDT Thu Apr 15 2021

AMZ156-158-152345-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1200Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
739 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-152345-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
739 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-152345-
/O.CON.KMHX.SC.Y.0042.210416T0500Z-210416T1200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
739 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 1 AM to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
617 
WHUS72 KMHX 151404
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1004 AM EDT Thu Apr 15 2021

AMZ156-158-160215-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1200Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
1004 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-160215-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1600Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1004 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until noon EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-160215-
/O.CON.KMHX.SC.Y.0042.210416T0500Z-210416T1200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
1004 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 1 AM to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
025 
WHUS72 KMHX 151913
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
313 PM EDT Thu Apr 15 2021

AMZ135-160715-
/O.NEW.KMHX.SC.Y.0043.210416T0500Z-210416T1100Z/
Pamlico Sound-
313 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 1 AM to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-160715-
/O.EXT.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
313 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-160715-
/O.EXT.KMHX.SC.Y.0042.210416T0500Z-210416T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
313 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 2 PM EDT
FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 1 AM to 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-160715-
/O.EXT.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
313 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 5 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
371 
WHUS72 KMHX 151934 
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
334 PM EDT Thu Apr 15 2021

AMZ131-137-230-231-160745-
/O.EXA.KMHX.SC.Y.0043.210416T0500Z-210416T1100Z/
Alligator River-Neuse and Bay Rivers-Albemarle Sound-
Croatan and Roanoke Sounds-
334 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts to 25 kt and choppy 
  waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River, and Neuse and Bay Rivers.

* WHEN...From 1 AM to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-160745-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
334 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-160745-
/O.CON.KMHX.SC.Y.0042.210416T0500Z-210416T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
334 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM EDT
FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 1 AM to 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-160745-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
334 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 5 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-160745-
/O.CON.KMHX.SC.Y.0043.210416T0500Z-210416T1100Z/
Pamlico Sound-
334 PM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT
FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 1 AM to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
965 
WHUS72 KMHX 160755
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
355 AM EDT Fri Apr 16 2021

AMZ150-161800-
/O.CON.KMHX.SC.Y.0042.000000T0000Z-210416T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
355 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-161500-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
355 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-162000-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
355 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-161100-
/O.CON.KMHX.SC.Y.0043.000000T0000Z-210416T1100Z/
Pamlico Sound-
355 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Pamlico Sound.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-137-230-231-161100-
/O.CON.KMHX.SC.Y.0043.000000T0000Z-210416T1100Z/
Alligator River-Neuse and Bay Rivers-Albemarle Sound-
Croatan and Roanoke Sounds-
355 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Choppy waters.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River, and Neuse and Bay Rivers.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
128 
WHUS72 KMHX 160911
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
511 AM EDT Fri Apr 16 2021

AMZ131-137-230-231-161015-
/O.CAN.KMHX.SC.Y.0043.000000T0000Z-210416T1100Z/
Alligator River-Neuse and Bay Rivers-Albemarle Sound-
Croatan and Roanoke Sounds-
511 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dimished as surge of cold air advection behind the
reinforcing cold front has subsided.

$$

AMZ150-161800-
/O.CON.KMHX.SC.Y.0042.000000T0000Z-210416T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
511 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-161500-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
511 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-162100-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
511 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-161100-
/O.CON.KMHX.SC.Y.0043.000000T0000Z-210416T1100Z/
Pamlico Sound-
511 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
209 
WHUS72 KMHX 161409
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1009 AM EDT Fri Apr 16 2021

AMZ150-161800-
/O.CON.KMHX.SC.Y.0042.000000T0000Z-210416T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
1009 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Seas 4 to 6 feet.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-161515-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
1009 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Seas 4 to 6 feet.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-162100-
/O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1009 AM EDT Fri Apr 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 4:36 AM EDT, 42 minutes earlier.

Area forecast discussion, Apr 15, 4:36 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
436 AM EDT Thu Apr 15 2021

.SYNOPSIS...
A cold front will move through the area this morning. High
pressure will build into the area through Saturday. A weak area
of low pressure will lift towards the southeast coast Saturday
night and Sunday. High pressure will build over the area early
next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 445 AM Thursday...Low pressure center is just pushing
offshore of the NC/VA border. Weak cold front slowly being
dragged by the low entering the CWA presently. Scattered light
rain showers will linger until the main front finally crosses
the area later today. Weak low pressure begins to form along the
slow moving front by the afternoon. Best chance for light
precip this afternoon into the evening lies along the coast
where storms could develop along a low pressure disturbance
forming along the frontal boundary.

Highs in the low 70s and upper 60s along the OBX with cloud
coverage and the CAA developing late preventing any decent warm
up.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Skies clear with high pressure building in and a reinforcing
surge of cool dry air behind the front setting up for decent
cooling allowing overnight lows to reach the mid 40s inland,
upper 40s to low 50s along the coast.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 245 AM Thu...A cold front will stall well south of the
area Friday then lift closer to Eastern NC by the weekend, with
a weak area of low pressure passing just off the coast along the
boundary Saturday night and Sunday. Near to slightly below
average temperatures expected through the period.

Friday into Saturday...The closed upper low deepens further as
it moves east into the Northeast U.S. and eventually off the New
England coast. The surface low becomes vertically stacked with
the upper low during this period, well north of the area, while
high pressure builds in from the west across Eastern NC. Mostly
dry conditions expected through Friday night. On Saturday, the
front that was stalled well south of the area will lift north
closer the region, and have will continue to show sc/low chance
of showers developing across the southern 2/3 of the area Sat
afternoon and evening. Did increase pops a bit Saturday night
and Sunday morning as moisture increases in response to low
strengthening to the south. Slightly below normal temps expected
with highs in the low 60s for the Outer Banks, and mid to upper
60s inland.

Sunday into Wednesday...00z guidance in fairly good agreement
with weak sfc low strengthening off the coast Sunday morning,
then quickly pushing ENE into Sunday night...with additional
waves of low pressure possibly developing along the same stalled
front to the south through mid next week. Will continue with
persistence for Sun into Mon, keeping slight chance PoPs closer
to the coast. High pressure is forecast to build into the area
early next week, with another front and weak coastal low
development late Tue night and Wed. Will keep sc pops, mainly
along the coast. High pressure is then forecast to build over
the area through late week. Cooler temps to start, then
gradually moderating through Wed, warming into the upper 60s and
mid/upper 70s.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Short Term /through 06Z Friday/...
As of 145 AM Thursday...VFR cats for most of the TAF period. The
most vigorous storm activity is N and E of regional TAF sites.
Low lifting NE overnight and its associated cold front swings
through the area. Scattered showers are possible but spotty
coverage only dictated vicinity showers for this time period.
Guidance have agreed more on CIGs lowering with the showers so
have included a period of MVFR. Tomorrow, CIGs lift returning
to VFR by late morning/early afternoon.

Winds differ across the area, currently out of the W from 5 to
10 kts in the North and SWerly at 10 to 15 kts withs gusts of
20 to 25 kts to the South. Winds veer overnight to become
NWerly 5 to 10 kts by the early morning. Mid-morning gusts of 15
kts build back in and last through the day.

Long Term /Friday through Monday/...
As of 245 AM Thu...Pred VFR conditions expected through
Saturday. Sub-VFR conditions possible Saturday night into Sunday
morning with scattered showers and low ceilings. Then VFR
likely returning late weekend into early next week.

&&

.MARINE...
Short Term /through tonight/...
As 445 AM Thursday...Cold front moves through the Eastern NC
waters today with SW winds ahead quickly shifting more NW
tonight. SCA conditions will persist for the central and
southern coastal waters through Friday due to elevated seas
behind the front.

Long Term /Friday through Monday/...
As of 245 AM Thu...High pressure will build in from the west
for Fri into Sat with winds shifting NW to N and diminishing to
10 kt or less by late Sat. NW winds 10-15 kt Fri, becoming W and
SW in the afternoon.6 ft seas will linger across the central
waters through late Fri morning and early afternoon. Weak low
pressure will form along a boundary lifting north near the
southern coastal waters Sat night into Sunday, leading to
another wind shift however winds remain 15 kt or less. Seas
subside to 3-4 ft on Saturday and 2-3 ft on Sunday. High
pressure will build over the waters early next week. Light winds
10 kt or less for most of Monday with seas 2-3 ft. Winds will
shift to the north 10-15 kt Monday evening.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until noon EDT Friday for AMZ152-154.
     Small Craft Advisory until 8 AM EDT Friday for AMZ156-158.
     Small Craft Advisory from 1 AM to 8 AM EDT Friday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...MS/ML/CEB
SHORT TERM...ML/CEB
LONG TERM...DAG/CQD
AVIATION...CQD/CEB
MARINE...CQD/ML
Hazardous weather outlook, Apr 15, 4:39 AM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
439 AM EDT Thu Apr 15 2021

NCZ029-044>047-079>081-090>092-094-193-194-198-199-160845-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Coastal Onslow-
439 AM EDT Thu Apr 15 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-203>205-160845-
West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
439 AM EDT Thu Apr 15 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:59 PM EDTSpecial Marine WarningMHX46 min
Apr 14, 9:23 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington52 min
Apr 14, 10:09 PM EDTSevere Thunderstorm WarningMHXDare, Tyrrell, Washington36 min
Apr 14, 10:12 PM EDTSpecial Marine WarningMHX33 min
Apr 14, 10:44 PM EDTSpecial Marine WarningMHX46 min
Apr 14, 10:55 PM EDTSevere Thunderstorm WarningMHXDare35 min
Apr 14, 11:04 PM EDTSpecial Weather StatementMHXTyrrell26 min
Apr 14, 11:11 PM EDTSpecial Marine WarningMHX17 min
Apr 15, 3:13 PM EDTSmall Craft AdvisoryMHX16 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.